Although I'm a little surprised the doc didn't try 90mgs before going for the maximum of 120mgs of Cymbalta, I hope the increase does the trick. You may experience some mild side effects until you adjust to the new dosage. Dry mouth is a common side effect unfortunately. Be sure to drink plenty of water to counteract the dry mouth and any constipation that may arise.
Hoping the increase does the job for you,
30 Jun 2011
Hi Wendy, I also have dry mouth from a med I take, and tried Cymbalta, which made it worse of course! Pattishan recommended Biotene DryMouth Mouth Wash and toothpaste, and it seems to help a bit. I purchased it at a pharmacy, tis OTC. Best wishes, and hope you are feeling great on Cymbalta! sweetlemon
1 Jul 2011
Hi - yes, I've been on 120 mg the last couple of years. You get used to the dry mouth after awhile - I always carry gum with me in case I get into an extenuating conversation. I was on CymbaltA and Lyrica both for neuropathy in my legs and a pharmacist advised that I should only be on one or the other. I've slowly dropped off the Cymbalta and increased the Lyrica just a bit. It has taken over a year to do this as I wanted it to work and not go through any withdrawal. I hope you get the pain relief you are hoping for -
1 Jul 2011
I too suffer from chronic pain, cyst in lumbar 5 with displacement and two cervical fusions and two more with bone spurs.
I have been taking 120 mgs for 4 years. I do not notice any dry mouth or other side effects. My insurance only allows 60 mgs per day so the doctor supplements with samples from their office.
Last year the doctor did not have any samples to give me so I was down to taking the 60 mgs per day. This went on about a week and a half to two weeks. I did not notice any increased pain or depression during this time frame. Medications leave residuals in your system but since it was a drastic dosage change the pain and/or depression should have increased. I am unconvinced as to the effectiveness of the 120 mgs vs 60 mgs.
4 Jul 2011
I haven't increased my dosage from 30 mg yet, but I have noticed occasionally I have really dry mouth. It gets better with some gum, but I've also noticed sometimes I slur my words. I'm also taking Lyrica, so I'm not sure which one causes that, but it's weird, both things have happened only 2-3 times and I've been on both for about 2 months now.
25 Jul 2011
Hello there to everyone. Its Monday the 25th of July, 11-10am (eastern)This is an older thread but hopefully you might see this Bhedge. I posted my thoughts in this manner, as an answer in as much instead of a comment, which might not show itself. I find the site, the past several days, seems to be lathargic, often I post something and its not popping up. I understand your concern/problem. I was on cymbalta for almost two years or so. Never had that dry mouth, side effect. If I did, it was nothing compared to what you are experiencing. I know that you are now on the 60mg dose. I also have it now, not because of the cymbalta but rather because I am taking paxil and it drys my mouth up considerably. Life-savers (the candy) (wintergreen and peppermint) I buy the large bags,(bulk) and it helps me alot. Water alone doesn't do the job. Might be worth a try. Otherwise, there are remedies out there, just a matter of finding one that is going to work for you.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated 1 Mar 2019), Cerner Multum™ (updated 1 Mar 2019), Wolters Kluwer™ (updated 28 Feb 2019) and others. Refer to our editorial policy for content sources and attributions.